Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 79, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 22, 2006, 9:50 AM MDT for Otero County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2006, 9:50 AM MDT (15:50 UTC)
- Expired
- Aug 22, 2006, 2:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 44 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 3.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -143 J/kg
- Mixed-layer LCL
- 1255 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 221550 FFWEPZ NMC035-222000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 950 AM MDT TUE AUG 22 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME NORTH CENTRAL OTERO COUNTY IN NEW MEXICO * UNTIL 200 PM MDT * AT 945 AM MDT...LOCAL OFFICIALS REPORTED AN EXCESS FLOW OF WATER OVER THE SPILLWAY AT MESCALERO DAM AS A RESULT OF RUNOFF FROM PREVIOUS THUNDERSTORMS OVER THE LAKE MESCALERO WATERSHED. THE ESTIMATED FLOW OF 60 CUBIC FEET PER SECOND IS LIKELY TO CAUSE FLOODING OF CARRIZO CREEK * RAINFALL HAS ENDED FOR THE TIME BEING OVER THE WATERSHED. HOWEVER RUNOFF FROM PRIOR STORMS WILL LIKELY CONTINUE FOR THE NEXT TWO TO FOUR HOURS. ALSO...ADDITIONAL THUNDERSTORMS MAY DEVELOP THIS AFTERNOON AND EVENING. PEOPLE LIVING NEAR CARRIZO CREEK SHOULD TAKE APPROPRIATE ACTION. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3326 10575 3326 10568 3330 10564 3330 10575 $$ MACBLAIN
1 follow-up statement
000 WGUS74 KEPZ 221722 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1117 AM MDT TUE AUG 22 2006 NMC035-221727- OTERO NM- 1117 AM MDT TUE AUG 22 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME NORTH CENTRAL OTERO COUNTY... WATER LEVELS OVER THE LAKE MESCALERO SPILLWAY HAVE SLIGHTLY DECREASED VERY SLIGHTLY ACCORDING TO ONSITE REPORTS. HOWEVER... GIVEN CONTINUED OVERFLOW OF THE SPILLWAY AND A POSSIBILITY OF MORE RAIN THIS AFTERNOON A FLOOD STATEMENT WILL BE ISSUED SHORTLY. LAT...LON 3326 10575 3326 10568 3330 10564 3330 10575 $$ MACBLAIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:46 AM MDT, 6 hours 4 minutes earlier.
Area forecast discussion, Aug 22, 3:46 AM MDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 346 AM MDT TUE AUG 22 2006 .SYNOPSIS... MOIST AND UNSTABLE AIR WILL REMAIN OVER THE REGION THROUGH TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE. SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. HIGH PRESSURE ALOFT AND REDUCED MOISTURE LEVELS WILL DIMINISH CHANCES FOR RAIN WEDNESDAY THROUGH FRIDAY WITH MAINLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. MOISTURE MAY RETURN BY NEXT WEEKEND FOR AN INCREASED CHANCE OF THUNDERSTORMS. && .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE REGION EARLY THIS MORNING WITH SOME HEAVY RAINFALL OCCURRING. MOIST CONDITIONS WILL PERSIST TODAY AND TONIGHT WITH SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE. WITH PRECIPITABLE WATER VALUES REMAINING ABOVE NORMALS TODAY...THERE IS STILL A POTENTIAL FOR HEAVY RAINFALL AND EXCESSIVE RUNOFF FROM AREAS ALREADY SATURATED BY PREVIOUS RAINS. A POTENTIAL FOR ADDITIONAL FLOODING EXISTS...SO WILL EXTEND THE FLASH FLOOD WATCH THROUGH TONIGHT. RAIN CHANCES SHOULD DIMINISH ON WEDNESDAY. HIGH PRESSURE ALOFT WILL BUILD AND STRENGTHEN OVER THE STATE. ALSO...MODELS ARE PREDICTING THAT MOISTURE LEVELS WILL BEGIN TO DROP AS THE MAIN MOISTURE TAP FROM THE SOUTH IS BLOCKED BY THE HIGH. PRECIPITABLE WATER VALUES ARE EXPECTED TO LOWER TO AROUND AN INCH AND REMAIN THERE THROUGH FRIDAY. RESIDUAL MOISTURE TRAPPED UNDER THE HIGH WILL CONTINUE TO FUEL AFTERNOON AND EVENING THUNDERSTORMS THAT WILL BE MAINLY ISOLATED IN THE LOWLANDS AND SCATTERED IN THE MOUNTAINS. MOISTURE WILL RETURN BY NEXT WEEKEND THOUGH AS THE HIGH SHIFTS EAST AND ALLOWS THE SOUTHERN TAP OF MOISTURE TO FLOW NORTH OVER THE STATE. RAIN CHANCES WILL INCREASE WITH SCATTERED COVERAGE. WITH PRECIPITABLE WATER VALUES EXPECTED TO RISE...THE HEAVY RAINS MAY RETURN BY SATURDAY. && .AVIATION... SCATTERED AREAS OF IFR/MVFR FOR CIGS/VSBY NEAR SHOWERS AND THUNDERSTORMS THROUGH TUESDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 91 70 92 71 95 / 20 30 20 20 20 SIERRA BLANCA TX 85 63 86 64 89 / 20 30 20 20 20 LAS CRUCES 90 68 92 67 93 / 30 30 20 20 20 ALAMOGORDO 89 67 93 67 94 / 40 40 20 20 20 CLOUDCROFT 64 48 70 48 71 / 50 60 30 20 30 TRUTH OR CONSEQUENCES 87 66 89 67 92 / 40 50 30 20 30 SILVER CITY 79 59 80 60 83 / 40 50 30 20 30 DEMING 89 65 91 66 93 / 30 30 20 20 20 LORDSBURG 90 64 91 64 93 / 30 30 30 20 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Aug 21, 10:50 AM MDT, 23 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1050 AM MDT MON AUG 21 2006 NMZ022>025-030>032-TXZ055-056-220300- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1050 AM MDT MON AUG 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THROUGH EARLY TUESDAY MORNING FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT. HEAVY RAIN WILL OCCUR WITH SOME OF THESE STORMS...WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS EACH DAY. A FEW STORMS MAY PRODUCE BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 7:50 PM MDT | Flash Flood Warning | EPZ | Sierra | 55 min |
| Aug 21, 7:58 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 22, 3:22 PM MDT | Flash Flood Warning | EPZ | Otero | 113 min |
| Aug 22, 5:10 PM MDT | Flash Flood Warning | EPZ | Otero | 4 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.